Second Opinion: Anyone received cortisone shot + antibiotics?

Athens

New Member
Country flag
Hi,

I saw my dermatologist about a week ago, as I felt some tenderness in my tail bone and read that it may be a pilonidal cyst. Sure enough, my dermatologist diagnosed it as such. He said that it was very early stage (since there was no visible swelling), and so gave me a cortisone shot in the area and a 2 week supplement of antibiotics (Clindamycin). He said that it will either make it go away, or accelerate its development. Has anybody else had something similar? This approach feels counterintuitive - won't the cortisone suppress my immune response and so make the infection spread easier and get worse? I am also not sure what happens when the cortisone wears off, or when I stop taking the antibiotics - will the pain and infection come back immediately, or will it be more random? I am traveling in a couple weeks and don't want to have a flare up in some remote country.

Thanks so much!
 

martialartsdad

New Member
Country flag
I didn't have a cortisone shot, but I did have a round of antibiotics and it drained on its own for a day or two. After that, 4 months later, I've been keeping it hair free, washing twice daily with hibiclens and using stridex pads, and I've had no problems since. The pits are now 2 pin holes and my dermatologist said it is likely filled with scar tissue now. Hoping to not have any more problems.
 
Top